MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE

SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE
Catalog Number 2504-1
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that (3) three tendon anchors' packages were not sealed and were punctured.The event occurred after removing packaging from outer box, for treatment of a partial rotator cuff tear.The procedure was completed using a backup device with a delay of less than 2 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging process, found that the sealing operator must ensure that the foil pouch is correctly inserted into the heated sealer bars.It includes the instructions on how to hold the pouch to ensure the correct sealing.The sealing operator must ensure that a vacuum is present, confirming the presence of seals on all edges of the pouch and confirm the s&n seal is on the chevron end of the pouch.Although a review of device records showed there were no indications to suggest that the product did not meet specification upon release for distribution at the time of manufacturing, the root cause of the reported event has been traced to a manufacturing deficiency.Based on this investigation, a corrective actions and field action was initiated to address the reported failure and recall the product.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging process, found that the sealing operator must ensure that the foil pouch is correctly inserted into the heated sealer bars.It includes the instructions on how to hold the pouch to ensure the correct sealing.The sealing operator must ensure that a vacuum is present, confirming the presence of seals on all edges of the pouch and confirm the s&n seal is on the chevron end of the pouch.Although a review of device records showed there were no indications to suggest that the product did not meet specification upon release for distribution at the time of manufacturing, the root cause of the reported event has been traced to a manufacturing deficiency.Based on this investigation, a corrective was initiated to address the reported failure.
 
Additional Manufacturer Narrative
Section h7 was updated.Section h10: the regeneten tendon anchors have been reported to have a breach in the foil pouch which could potentially compromise the sterility of the product.Due to the potential risk of a biologic response, such as infection due contamination of the sterile field, and to ensure safety, s+n is proactively addressing this issue by reporting it as a class ii recall in accordance with the relevant regulations (fda correction/removal reporting number is not available yet).Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging process, found that the sealing operator must ensure that the foil pouch is correctly inserted into the heated sealer bars.It includes the instructions on how to hold the pouch to ensure the correct sealing.The sealing operator must ensure that a vacuum is present, confirming the presence of seals on all edges of the pouch and confirm the s&n seal is on the chevron end of the pouch.Although a review of device records showed there were no indications to suggest that the product did not meet specifications upon release for distribution at the time of manufacturing, the root cause of the reported event has been traced to a manufacturing deficiency.Based on this investigation, a corrective action and a field action were initiated to address the reported failure and recall the product.

Brand Name
TENDON ANCHORS 8
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19624859
Report Number3003604053-2024-00027
Device Sequence Number6334826
Product Code GDW
UDI-Device Identifier00854501006067
UDI-Public00854501006067
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K131637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2504-1
Device Lot Number51185289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/07/2024
08/14/2024
08/12/2024
09/19/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/08/2024
08/21/2024
08/28/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown